Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, I've been taking insulin for close to 25 years and have had no problem keeping my BG under control but In the past couple of years my BG levels are sky high and I just don't know what to do. Why isn't my insulin working? Can you believe that my HbA1c was over 12. My fast acting is Novorapid and it doesn't appear to be working properly. My Bg doesn't rise rapidly but I'm finding that I have to take more than I usually do by midday(lunch time). I take Levemir at night and I'm getting extreme hypos during the night. I don't understand what's going on. A couple of years ago I was diagnosed with hypothyroidism and I'm wondering if that has anything to do with it. Does anyone out there know anything about this. Please help. Thanks.

Loading...

Hello, I have found that Levemir (basal) varies in certain people. Although it is supposed to have a flat profile and last for 24 hours, this is not always the case. What some people do is to split their dose as this may prevent your hypos at night. On the other hand, you could try taking levemir in the morning and see if that works for you. Either way, it is trial and error. I suggest you test your BG every hour and then perhaps every 1 to 2 hours at night to find out what your BG is doing. This information may give you some information as to what you need to do with your insulin dosage. You may have developed a fair amount of insulin resistance at this time and that may be causing problems for you. You really need to talk with your doctor about this. You mentioned having thyroid problems. Hypothyroidism is associated with changes in carb metabolism. A decreased rate of insulin degradation can lower the amount of insulin you need to take in which might explain your severe hypos at night. It is also known that hypothyroidism brings about changes in lipid metabolism in blood which brings about an increase in triglycerides and LDLs. I believe taking thyroxine will help to reverse any lipid problems you might be having.

Reply

Loading...

That can be very frustrating for a diabetic patient who has had no problems with their diabetes management only to be faced with high blood sugars though you didn't do anything different!  The body is a mystery and the fact that the insulin is not taking care of the blood glucose levels seems to be something is going on in your body.  The hypothyroidism could have something to do with it; or it could be an entirely different thing.  Hormones can wreak havoc in the body and the blood sugars as well as cortisol levels and other types of things.  You may want to have blood work done just to make sure everything is normal other than the thyroid.

Reply

Loading...